What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jun 10, 6:50 PM EST, 15 minutes earlier.
Area forecast discussion, Jun 10, 6:50 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
750 PM EDT Mon Jun 10 2019
.SYNOPSIS...
A cold front will approach from the west early this evening,
then pass through the area overnight into Tuesday morning. High
pressure will build across the Mid- Atlantic Tuesday afternoon
into Tuesday night. Another low pressure system will approach
from the southwest later Wednesday and move off the mid Atlantic
coast Thursday morning.
&&
.NEAR TERM /THROUGH TUESDAY/...
As of 345 PM EDT Monday...
A warm front has lifted through the region (though is lingering
in the vicinity of the far NW Piedmont zones). The overall
severe threat appears fairly minimal into this evening but there
have been some gusty winds with tstms over far SE VA/NE NC. Heavy
rain is generally the greater concern given precipitable water
values that are hovering around 2". Will continue to mention
potential for locally heavy rain and possible flashing flooding
in the HWO this afternoon into this evening given a fairly
uniform SSW flow and training storms but have decided against a
Flash Flood Watch as the storms have generally been short lived
and even with precip rates of 2 to 3"/hr the overall coverage of
flash flooding has been minimal thus far. PoPs will be likely
to categorical this evening, then tapering off from NW to SE
overnight as the front pushes through (remaining high over the
SE through 09Z). Lows tonight from the low 60s NW to the low
70s SE.
The cold front moves away to the south and east of the area through
Tuesday with gradually decreasing PoPs from NW to SE early
Tuesday morning, with drier air arriving by late morning and
aftn. Turning out mostly sunny in by late morning and into the
afternoon. Highs in the upper 70s to lower 80s CWA-wide.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
As of 345 PM EDT Monday...
Pleasant and dry Tuesday night as sfc high pressure becomes
centered from the upper OH Valley to the northern mid-Atlantic
region. Skies will be mainly clear and lows will range through
the 50s for most of the CWA (60s for coastal SE VA/NE NC). The
next upper level trough will push S from central Canada to the
mid-MS Valley on Wed, allowing the mid level flow over the local
area to quickly turn back to the SW. Sfc high pressure retreats
off the northern mid-Atlantic/NE coast by aftn but with an
upper low lingering over Atlantic Canada, the sfc high will then
stall. A sfc trough is progged to develop over the Carolinas by
aftn and models depict some rather impressive overrunning
moisture back into our southern zones by aftn, spreading N into
the central and northern zones during the early evening. Expect
increasing clouds Wednesday from S to N and a chc of showers by
aftn (though it stays mostly dry over the far N). Some locally
heavy rain will be possible Wed night for much of the area
although uncertainty as to location remains given a lot of model
spread (01/12Z NAM takes a more inland track and generally has
more QPF compared to the GFS). Depending on how fast the precip
arrives, highs Wed could be cooler than current forecast which
is for highs mainly in the mid to upper 70s. Lows Wed night in
the 60s. Becoming partly sunny on Thu as we look to become dry
slotted. Will linger some chc PoPs early in the morning and with
some redevelopment later Tu aftn as a cold front approaches
from the NW. Warmer Thu with highs ranging from the lower 80s NW
to the upper 80s SE.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
As of 345 PM EDT Monday...
Any remaining showers/tstms across the area (mainly E) will quickly
exit by 03-06z Fri as a cold front moves south/east of the region
(and a deep upper trough quickly lifts from the Great Lakes to New
England). Cooler Thu night w/ lows ranging from the mid 50s in the
Piedmont to the mid 60s in coastal SE VA/NE NC. Winds shift to the
NW as high pressure builds into the area on Fri before quickly
moving offshore by late Fri evening. This will lead to slightly
cooler (and noticeably drier) conditions on Fri. Highs around 80F on
Fri. The high becomes centered over the CWA late Fri before moving
offshore by Sat AM. Remaining dry (but warmer w/ increasing
humidity) on Sat as the low-level flow turns back to the SSW. Lows
Fri night in the mid 50s NW/low-mid 60s in coastal zones. Highs in
the mid (to perhaps upper) 80s on Sat. Tstm chances potentially
return late Sun-Sun night (mainly NW) but the better tstm chances
likely hold off until Mon-Tue as another cold front approaches the
region. For now, have PoPs of 15-30% from Sun-Sun night (highest NW)
increasing to ~30% area-wide by Mon/Mon night. Highs mainly in the
upper 80s-near 90F on Sun/Mon, with overnight lows in the upper 60s-
low 70s.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
As of 750 PM EDT Monday...
Entire area is now in the warm sector as isolated-scattered showers
are ongoing invof the terminals. There are a few tstms out to the W
along and ahead of an approaching cold front. Prevailing conditions
will remain VFR (or perhaps high-end MVFR at RIC) from now through
~02-03z. As the aforementioned cold front moves toward the region
from the W-NW, coverage of showers/tstms will increase at the
terminals (first at RIC around 01-03z, last in SE VA/NE NC). From
now through 03-06z, prevailing conditions will mainly be VFR with
SCT/BKN cloud cover. However, VSBYS in any of the heavier
showers/tstms will be IFR (2SM or lower) due to heavy rain. CIGS
lower to MVFR at all sites later tonight (mainly after 04-06z) as
additional showers/tstms move into the region. Winds shift to the
NNW between 06-12z with generally improving conditions but a
gusty N to NW wind gusting to 25 kt along the coast and 15-20 kt
inland. While skies will become mostly clear Tue AM (mainly
after sunrise), gusty N-NW winds continue through much of the
day.
Outlook: High pressure builds into the region during the day Tuesday
with dry conditions Tue/Tue night. Another area of low pressure
approaches from the S later Wednesday bringing another chc of
showers by aftn and through the night. Overall, drying is expected
on Thu, but there is a chance for showers/tstms early in the day and
again redeveloping late in the day. Drier conditions return by
Friday as high pressure builds in from the W.
&&
.MARINE...
As of 345 PM EDT Monday...
Small Craft Advisories remain in effect for the Ches Bay, Lower
James, and northern coastal waters. A SCA is now in effect for the
southern coastal waters and Currituck Sound Tuesday morning into
Tuesday afternoon.
A warm front has lifted north of the local waters leading to
generally S to SE winds over the waters at around 10 to 15 knots.
SCAs remain in effect for the coastal waters as seas are still
lingering to around 5 feet, especially out 20 nm. A cold front
crosses the region early Tuesday morning with a pretty decent CAA
surge in its wake. Expect winds to shift to the N to NW and increase
to 15 to 25 knots over a majority of the waters Tuesday morning into
midday. A little more marginal/short lived across the far southern
waters, but also went ahead and added them to the SCA for gusts to
25 knots+ and seas to 5 feet.
NNE winds fall to below SCA levels Tuesday night into early
Wednesday. Winds shift to the ESE Wednesday afternoon ahead of the
next low approaching from the south. Seas may potentially approach 5
feet across the southern coastal waters by late Wednesday.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...Small Craft Advisory from 1 AM to 4 PM EDT Tuesday for
ANZ630>632-634.
Small Craft Advisory from 7 AM to 4 PM EDT Tuesday for ANZ633-
656-658.
Small Craft Advisory from 4 AM to 2 PM EDT Tuesday for ANZ638.
Small Craft Advisory until 1 PM EDT Tuesday for ANZ650-652-654.
&&
SYNOPSIS...LKB
NEAR TERM...LKB
SHORT TERM...JDM/LKB
LONG TERM...ERI
AVIATION...ERI/LKB
MARINE...AJB/MPRHazardous weather outlook, Jun 10, 3:30 PM EST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
430 PM EDT Mon Jun 10 2019
VAZ048-060>062-064>069-075-076-079>083-509>522-112030-
Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Western Louisa-
Eastern Louisa-Western Hanover-Eastern Hanover-Western Chesterfield-
Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
430 PM EDT Mon Jun 10 2019
This Hazardous Weather Outlook is for central Virginia, east
central Virginia, north central Virginia and south central Virginia.
.DAY ONE...Tonight.
Locally heavy rainfall is possible through tonight. Localized
flooding is expected with the stronger storms, especially in low
lying and poor drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Locally heavy rain is possible Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-NCZ012>017-030>032-VAZ077-078-084>090-092-093-095>097-
523>525-112030-
Dorchester-Wicomico-Somerset-Inland Worcester-Northampton-Hertford-
Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-Perquimans-
Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-York-Newport News-Hampton/Poquoson-
430 PM EDT Mon Jun 10 2019
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Tonight.
Showers and thunderstorms will be capable of producing locally heavy
rainfall and strong gusty winds through tonight. Localized flooding
is expected with the stronger storms, especially in low lying and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Locally heavy rain is possible Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-NCZ102-VAZ098>100-112030-
Maryland Beaches-Eastern Currituck-Virginia Beach-Accomack-
Northampton-
430 PM EDT Mon Jun 10 2019
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, northeast
North Carolina, eastern Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Showers and thunderstorms will be capable of producing locally heavy
rainfall and strong gusty winds through tonight. Localized flooding
is expected with the stronger storms, especially in low lying and poor
drainage areas.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Locally heavy rain is possible Wednesday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LKB
In the hours before
Local storm report, Jun 10, 5:35 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
635 PM EDT MON JUN 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM MARINE TSTM WIND 4 SSW RALEIGH TERRACE 36.95N 76.39W
06/10/2019 M51 MPH ANZ638 VA MESONET
MESONET STATION XMGL MIDDLE GROUND
LIGHTHOUSE.
0354 PM MARINE TSTM WIND 1 WSW KIPTOPEKE STATE P 37.17N 75.99W
06/10/2019 M42 MPH NORTHAMPTON VA BUOY
BUOY STATION KPTV2 KIPTOPEKE, VA.
0324 PM MARINE TSTM WIND 2 SSW FORT MONROE 36.98N 76.32W
06/10/2019 M41 MPH ANZ638 VA MESONET
MESONET STATION WDSV2 WILLOUGHBY DEGUASSING
STATION.
0259 PM MARINE TSTM WIND 2 S SANDBRIDGE BEACH 36.70N 75.93W
06/10/2019 M40 MPH ANZ633 VA MESONET
MESONET STATION XSBR SANDBRIDGE.
0312 PM MARINE TSTM WIND 1 ENE RUDEE HEIGHTS 36.83N 75.97W
06/10/2019 M39 MPH ANZ656 VA MESONET
MESONET STATION XRUD RUDEE INLET.
0318 PM MARINE TSTM WIND 4 SW RALEIGH TERRACE 36.96N 76.42W
06/10/2019 M39 MPH ANZ638 VA MESONET
MESONET STATION DOMV2 DOMINION TERMINAL.
&&
EISpecial weather statement, Jun 10, 6:00 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
700 PM EDT Mon Jun 10 2019
VAZ065-066-079-102345-
Mecklenburg-Lunenburg-Brunswick-
700 PM EDT Mon Jun 10 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MECKLENBURG...
SOUTHEASTERN LUNENBURG AND NORTHWESTERN BRUNSWICK COUNTIES...
At 700 PM EDT, a strong thunderstorm was located near South Hill,
moving east at 25 mph.
Wind gusts in excess of 40 mph and rainfall amounts of up to 1 inch
are possible with this storm.
Locations impacted include...
South Hill, Lawrenceville, Kenbridge, Alberta, Dundas, Gary, Bacons
Fork, Cochran, Gills Corner, Loves Mill, Barrows Store,
Meredithville, Forksville, Lafoon Corner, Danieltown, Oral Oaks and
Prices Mill.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3700 7798 3699 7797 3699 7794 3698 7793
3699 7790 3699 7789 3673 7780 3674 7822
3691 7829
TIME...MOT...LOC 2300Z 260DEG 20KT 3681 7813
05Special weather statement, Jun 10, 6:13 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
713 PM EDT Mon Jun 10 2019
VAZ065-079-102345-
Mecklenburg-Brunswick-
713 PM EDT Mon Jun 10 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MECKLENBURG AND
SOUTHWESTERN BRUNSWICK COUNTIES...
At 712 PM EDT, a strong thunderstorm was located over South Hill,
moving east at 20 mph.
Wind gusts in excess of 40 mph are possible with this storm.
Locations impacted include...
Brodnax, Brunswick, La Crosse, White Plains and Bowens Corner.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3665 7820 3674 7819 3673 7780 3658 7787
TIME...MOT...LOC 2312Z 275DEG 14KT 3672 7810
05
Special weather statement, Jun 10, 6:27 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Wakefield VA
727 PM EDT Mon Jun 10 2019
VAZ064-075-076-519-521-110000-
Western King and Queen-Richmond-Westmoreland-Western Essex-Caroline-
727 PM EDT Mon Jun 10 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT NORTHWESTERN KING AND
QUEEN...NORTHWESTERN RICHMOND...NORTHEASTERN CAROLINE...WESTMORELAND
AND NORTHWESTERN ESSEX COUNTIES...
At 727 PM EDT, a thunderstorm with heavy rain was located near
Champlain, moving northeast at 30 mph.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Colonial Beach, Bowling Green, Montross, Champlain, Port Royal,
Newtown, Newland, Coles Point, Loretto, Leedstown, Fort A.p. Hill,
Beazley, Currioman Landing, Hustle, Potomac Beach, Elevon, Supply,
Mount Holly, Stratford Hall and Erica.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3826 7696 3821 7695 3817 7687 3815 7661
3812 7660 3786 7714 3787 7716 3788 7715
3789 7717 3789 7720 3807 7735 3819 7721
3817 7718 3815 7712 3816 7709 3814 7707
3818 7705 3826 7705 3827 7701 3828 7698
TIME...MOT...LOC 2327Z 242DEG 29KT 3798 7707
05Special weather statement, Jun 10, 6:45 PM EST, 20 minutes before
Special Weather Statement
National Weather Service Wakefield VA
745 PM EDT Mon Jun 10 2019
VAZ065-079-087-110030-
Mecklenburg-Brunswick-Greensville-
745 PM EDT Mon Jun 10 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN
MECKLENBURG...NORTH CENTRAL GREENSVILLE AND BRUNSWICK COUNTIES...
At 744 PM EDT, a thunderstorm with heavy rain was located over
Lawrenceville. The storm is nearly stationary.
Rainfall amounts of 1 to 2 inches are possible with this storm.
Locations impacted include...
South Hill, Lawrenceville, Brodnax, Purdy, La Crosse, Alberta,
Radium, Cochran, Rawlings, Bufford Crossroads, Dolphin, Pleasant
Shade, Warfield, Meredithville, Forksville, Cowie Corner, Callaville,
Edgerton, Prices Mill and Danieltown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near Kerr Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike more than
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to a safe shelter.
Do not be caught on the water in a thunderstorm.
LAT...LON 3679 7814 3679 7811 3680 7811 3678 7806
3678 7803 3687 7802 3699 7781 3694 7773
3691 7771 3690 7765 3687 7764 3689 7764
3686 7759 3674 7752 3659 7818 3676 7820
TIME...MOT...LOC 2344Z 258DEG 1KT 3674 7786
05Special weather statement, Jun 10, 7:00 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
800 PM EDT Mon Jun 10 2019
VAZ060-061-066-110045-
Lunenburg-Cumberland-Prince Edward-
800 PM EDT Mon Jun 10 2019
...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHWESTERN
CUMBERLAND...PRINCE EDWARD AND NORTHWESTERN LUNENBURG COUNTIES...
At 800 PM EDT, a thunderstorm with heavy rain was located over Mike,
or near Red House, moving east at 25 mph.
Wind gusts in excess of 30 mph and rainfall amounts of 1 to 2 inches
are possible with this storm.
Locations impacted include...
Farmville, Hampden Sydney, Hampden Sydney College, Longwood
University, Guinea Mills, Darlington Heights, Rice, Green Bay,
Prospect, Raines Tavern, Tuggle, Angola, Prince Edward Station,
Briery, Twin Lakes State Park, Hawk, Kingsville, Elam, Meherrin and
Worsham.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike more than 10 miles away from a thunderstorm.
Seek a safe shelter inside a building or vehicle.
LAT...LON 3726 7868 3734 7860 3740 7859 3738 7859
3733 7849 3734 7846 3745 7838 3749 7822
3739 7822 3737 7824 3705 7823 3707 7845
3708 7844 3710 7850 3714 7852 3715 7855
3714 7858 3717 7863 3719 7864 3720 7869
TIME...MOT...LOC 0000Z 257DEG 21KT 3719 7889
05